Will my Bisoprolol be reduced

I had my first ablation last December. I have been AF free since then but am getting more frequent palpitations in the last 2 weeks. I am still on 7.5 mgs Bisoprolol and warfarin. My question is will my EP suggest stopping Bisoprolol and if so is it a gradual thing or do you just stop taking it. I have been given Fleicanide as pill in the pocket but have not needed to take it yet. I see my EP in March.



2 Replies

  • Hi Sharon and to be honest it is still very early in your recovery to say if or when you may reduce or stop drugs. After my third successful ablation it was about 8 months before I was able to stop my drugs. Not warfarin of course, be on that for life. I would wait till you see your EP and ask him. I stopped over time by gradually reducing my dose of the drug I was on but it wasn't bisoprolol.


  • I'm on Bisoprolol, and my understanding is that you need to come off it slowly, say 1.25 grms less each week - certainly no faster, but only if and when the doctor agrees. It is quite a strong drug, they say, and can cause some of the symptoms we are trying to stop - arrythmias, chest pain etc, when we come off it! So great care is needed.

    (I would love to come off it, but there's no sign of that yet: I have PAF, and have not had an ablation)

You may also like...